Nebraska, 2008

Hail in Nebraska, August 3, 2008

August 3, 2008 · NWS LBF · 1 event in 1 county or zone

Isolated thunderstorms developed during the late evening hours over central Nebraska producing hail.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LBF wrote it up.

Isolated thunderstorms developed during the late evening hours over central Nebraska producing hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before the first event at Aug 3, 1:32 PM CST, 9 hours 48 minutes earlier.

Area forecast discussion, Aug 3, 1:32 PM CST, 9 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
232 PM CDT SUN AUG 3 2008

.SYNOPSIS...
SURFACE LOW CENTERED OVER SOUTH CENTRAL SOUTH DAKOTA. TROUGH AXIS
INTO SOUTHWEST NEBRASKA AND TRAILING COLD FRONT INTO NEBRASKA
PANHANDLE.

&&

.DISCUSSION...
MODELS IN GOOD AGREEMENT IN NEAR TERM. HAVE TRENDED TOWARDS NAM
SOLUTIONS BECAUSE OF ONGOING PRECIPITATION. TEMPERATURES IN THE
NORTHERN PLAINS IN THE 70S TO LOW 80S. DEFINITELY SOME COOLER AIR
WITH THE SYSTEM. WILL CONTINUE SCHC POPS MAINLY NORTH TONIGHT
ALONG FRONTAL BOUNDARY WITH ONGOING PRECIPITATION. BETTER DYNAMICS
ALONG THE SD NE BORDER. WILL CONTINUE POPS THROUGH THE DAY ON
MONDAY AS FRONT LIES ACROSS THE FORECAST AREA AND A STRONG UPPER
WAVE DRIVES THROUGH THE NORTHERN PLAINS. TEMPERATURES TO COOL INTO
THE 80S ON TUESDAY WITH COOL HIGH PRESSURE OVERHEAD. CHANCES OF
PRECIPITATION SHIFT TO THE PANHANDLE IN UPSLOPE.

EXTENDED WEDNESDAY THROUGH SUNDAY A STRONG WAVE DROPS INTO THE
GREAT LAKES TROUGH AND INTERACTS WITH BOUNDARY OVER SOUTHWEST
NEBRASKA KEEPING COOLER TEMPERATURES IN THE 80S ABD A CHANCE FOR
PRECIPITATION IN THE FORECAST THROUGH THE END OF THE WORK WEEK.

&&

.AVIATION...
WEAK COLD FRONT ACROSS THE AREA THIS AFTERNOON AND WILL CONTINUE TO
DRIFT SOUTHEAST. SCT MID TO HIGH CLOUDS AND NORTH WINDS ON THE NORTH
SIDE OF THE FRONT...SKC AND SOUTHWEST WINDS TO THE SOUTH. ISOLD TSRA
POSSIBLE AGAIN THIS AFTERNOON...WITH INITIATION OVER THE HIGHER
TERRAIN TO THE WEST THEN MOVING NORTHEAST ACROSS THE REGION. ISOLD
NATURE WILL KEPT MENTION OF THUNDER OUT OF TAFS...HOWEVER WILL HAVE
A CB ATTACHED TO THE CLOUDS. MODELS HINT WITH HIGHER RH IN THE LOW
LEVELS DEVELOPING LATE TONIGHT/EARLY MORNING AND MAY SEE POCKETS OF
MVFR CIGS EFFECT BOTH TAF SITES...KLBF AND KVTN...HOWEVER CONFIDENCE
IS LOW THIS FAR OUT THUS A SCT LOW CIG IN TAF ATTM. WILL REFINE IN
THE NEXT FORECAST PACKAGE.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.
&&

MASEK/POWER
Hazardous weather outlook, Aug 3, 2:28 PM CST, 8 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
328 PM CDT SUN AUG 3 2008

NEZ004>010-022>029-035>038-056>059-069>071-094-042030-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
328 PM CDT SUN AUG 3 2008 /228 PM MDT SUN AUG 3 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING ACROSS
WESTERN AND NORTH CENTRAL NEBRASKA. WIND DAMAGE IS THE MAIN
CONCERN. DANGEROUS CLOUD TO GROUND LIGHTNING IS LIKELY ALSO. A
WEAK COLD FRONT WILL STALL ACROSS THE REGION AND ACT AS A FOCUS
FOR STORM DEVELOPMENT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

MONDAY...TUESDAY AND WEDNESDAY...A STATIONARY FRONT WILL CONTINUE
TO ACT AS A FOCUS FOR ISOLATED TO SCATTERED SEVERE THUNDERSTORMS
LATE IN THE DAY OR AT NIGHT. LARGE HAIL AND WIND DAMAGE ARE THE
MAIN CONCERN BUT LOCAL STORM ENVIRONMENTS MAY SUPPORT THE
DEVELOPMENT OF A BRIEF TORNADO. A VIGOROUS CLOUD TO GROUND
LIGHTNING DISPLAY MAY DEVELOP AFTER THE VERY HOT DRY WEATHER OF
THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

MASEK

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Lincoln

When
August 3, 11:20 PM CST
Where
Lincoln County, Maxwell
Measured
0.75 in hail
Reported by
Law Enforcement
Coordinates
41.080, -100.530

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2008Every state in 2008This day in weather historyWarnings in Nebraska, August 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 125144.